I've been feeling sick the past 5 days. The symptoms are: dizziness, nausea, diarrhea, weakness, fever, rapid heart-rate. Is this the stomach bug? Does the stomach bug last this long? Please help me out and give me some advice so I can get over this.
Excellent call! I agree. Drink fluids! Clear fluids, as much as you can. The diarrhea is going to dehydrate you and the liquid will help flush your system and promote new blood cell production. The fever and rapid heart rate may indicate your body attempting to kill the invader. Stomachs flus (bugs) can last any length of time depending on many things but if you have had diarrhea and vomiting for 5 days, your electrolytes are all out of wack and could be making you more ill, ie weakness and dizziness. Definitely go see your physician to see it it's parasitic, viral, or bacterial. They can do that with a culture or upper GI biopsy. I would act soon.
I think your response is directed for AlexanderTheGreat21W,
I do not have a problem. But when I caught a stomach bug some years ago whilst on holiday in Greece, I was ill for months. Culture test came back normal. I shall avoid going to recommend friend's restaurants in future and especially those that have a chef with a stomach bug.
I think this is still to do with your stomach bug virus.
Do you feel cold at the same time?
These shaking feelings are called rigors and because of your infection with the bug your body is fighting it.
As you have experienced these rigors now for a few days, I would suggest you see your doctor and possibly get your stools checked out.
Don't forget though, keep off all dairy produce, and just keep drinking water and lightly flavoured juice so that you do not become dehydrated. If you keep eating, the bugs are still thriving.
Yeah I do feel cold at the same time. I shake so hard that it actually hurts. And when I'm in the middle of falling asleep I don't breathe well and it wakes me up. It's like my body's too weak to even breathe. I've had these rigors for a week, now. I've been asking my mom to take me to the doctor's but she says they can't do anything for me --- I'm going to straight-out beg her, I can't keep feeling like this.
No probiotics, either? Okay. I'll keep off all food. Is it alright for me to go two days without eating? Is apple juice okay or should I stick to water? And what about Gatorade?
Keep off all the diary produce, even the yogurt (you had some and you were still ill after drinking it).
I would dilute the apple juice, say 50/50. You can get Dioralyte from the pharmacist. Dioralyte comes in sachets that contain rehydration salts consisting of sugars and salts (glucose, sodium chloride, potassium chloride and disodium hydrogen citrate) and they are used to replace body fluids lost as a result of acute diarrhoea.
I wouldn't use the Gatorade because this is an energy drink and may be too strong for your guts.
You could take a pain relief and temperature reducing mediation to help with the rigors.
But as you have now had the diarrhoea and rigors for a week now, I suggest you get your mum to call the doctor to visit you at home. Your mum can ring the surgery and explain the situation to the receptionist explaining that you are unwell because of the rigors and diarrhoea to attend the surgery. They should then advise you whether to come to the surgery for an appointment or whether the doctor will visit.
I went to the doctors, they said I should definitely not starve myself and that I should stick to the BRAT diet (bananas, rice, apple sauce, toast). They also said that Gatorade is not an energy drink and is good for keeping you hydrated. They gave me some liquid through an IV and I feel 10 times better. I think I was severely dehydrated.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.